MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON BUILT-IN (G139) WITH 66" GRAY CABLE AND STERI-MATE HANDPIECE(DNA; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON BUILT-IN (G139) WITH 66" GRAY CABLE AND STERI-MATE HANDPIECE(DNA; SCALER, ULTRASONIC
Catalog Number 8800005
Medical Device Problem Codes Restricted Flow rate (1248); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
While the customer was using a cavitron integrated system built in ultrasonic scaler g139 they allege that the tip is overheating.No injury was reported from the alleged event.
 
Additional Manufacturer Narrative
W2e reg, needle valve, hp flow control clogged hp cable and hp received for evaluation.No fault found with the unit but the inline water regulator is partially clogged getting insufficient water flow thru the hp causing the tip not to get cool enough.The regulator needs to be replaced.

Brand Name
CAVITRON BUILT-IN (G139) WITH 66" GRAY CABLE AND STERI-MATE HANDPIECE(DNA
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key19097579
Report Number2424472-2024-00029
Device Sequence Number20786736
Product Code ELC
UDI-Device IdentifierD00388000051
UDI-PublicD00388000051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052334
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8800005
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown